MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Model Number 2041C-2846
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/13/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding dislocation involving an omnifit liner was reported.A clinical review confirmed the event of dislocation and wear.Method & results: device evaluation and results: a visual, dimensional, functional and material analysis inspection was not performed as the device was not returned for evaluation.-medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: ".The operative report states the patient was doing well until several months previously when she dislocated her hip, which was apparently on (b)(6) 2009, for which she underwent a closed reduction.An x-ray was described as demonstrating eccentric wear.The operative report also states that the sales representative was supposed to bring in a constrained liner but it was not available in the operating room so a new 28/10° insert and a 28/plus-5 head were inserted with good stability described.The description of the acetabular component as "more vertical than normal" would suggest an inherently unstable hip that, after some poly wear, dislocated.It was noted on (b)(6) 2001 (four months status-post primary total hip) that the hip was popping in and out of place.The first revision done, in which a constrained liner was not available in the operating room, resulted in persistent instability causing the subsequent revision to a constrained liner two months later.During this surgery inherent instability of a 10° constrained liner further suggests the malposition of the acetabular shell.There is no evidence that factors of faulty prosthetic design, manufacturing, or materials were responsible for this clinical situation." device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been one other event for the lot referenced, however, it is for the same patient.Conclusions: a medical review confirmed that the wear of the liner and dislocation was a result of the shell positioning as noted "more vertical than normal" and "during this surgery inherent instability of a 10° constrained liner further suggests the malposition of the acetabular shell".No further investigation is required at this time.If additional relevant information becomes available, this investigation will be reopened.Device implanted.
 
Event or Problem Description
Per medical review, patient had a closed reduction on (b)(6) 2009 due to dislocation.Medical review notes: "the operative report states, "acetabulum may be a little more vertical than normal".
 
Additional Manufacturer Narrative
Corrected data: it was discovered that the selection for b2 was inadvertently missed during the submission of the initial report.B2 has been updated with the appropriate information.Reported event: an event regarding dislocation involving an omnifit liner was reported.A clinical review confirmed the event of dislocation and wear.Method & results: device evaluation and results: a visual, dimensional, functional and material analysis inspection was not performed as the device was not returned for evaluation.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: "the operative report states the patient was doing well until several months previously when she dislocated her hip, which was apparently on (b)(6) 2009, for which she underwent a closed reduction.An x-ray was described as demonstrating eccentric wear.The operative report also states that the sales representative was supposed to bring in a constrained liner but it was not available in the operating room so a new 28/10° insert and a 28/plus-5 head were inserted with good stability described the description of the acetabular component as "more vertical than normal" would suggest an inherently unstable hip that, after some poly wear, dislocated.It was noted on (b)(6) 2001 (four months status-post primary total hip) that the hip was popping in and out of place.The first revision done, in which a constrained liner was not available in the operating room, resulted in persistent instability causing the subsequent revision to a constrained liner two months later.During this surgery inherent instability of a 10° constrained liner further suggests the malposition of the acetabular shell.There is no evidence that factors of faulty prosthetic design, manufacturing, or materials were responsible for this clinical situation." device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been one other event for the lot referenced, however, it is for the same patient.Conclusions: a medical review confirmed that the wear of the liner and dislocation was a result of the shell positioning as noted "more vertical than normal" and "during this surgery inherent instability of a 10° constrained liner further suggests the malposition of the acetabular shell".No further investigation is required at this time.If additional relevant information becomes available, this investigation will be reopened.Product surveillance will continue to monitor for trends.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
CROSSFIRE 10 DEG INSERT
Common Device Name
HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7906982
Report Number0002249697-2018-03020
Device Sequence Number1625109
Product Code JDI
UDI-Device Identifier04546540035714
UDI-Public04546540035714
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K974685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2005
Device Model Number2041C-2846
Device Catalogue Number2041C-2846
Device Lot Number55008801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight62